# SDR 2022FA0000232

- Difficulty date: April 26, 2022
- Submitted: April 27, 2022
- Operation: General aviation
- Aircraft: N100JS
- Make and model: Gulstm 111RKWELL
- System (JASC): 2560 · Emergency Equipment
- Part: Latch
- Part number: NA
- Part serial: NA
- Condition: Stuck
- Location: Zone 900
- Part time: 1 hours, 1 cycles
- Stage of operation: UK
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT N100JS.WHILE CARRYING OUT ROUTINE INSPECTION CARDS FOR THE PASSENGER LIFE VESTS, WE CAME TO OPEN THE DIVAN MIDDLE STORAGE DOOR TO INSPECT THE 3X LIFE VESTS LOCATED INSIDE. THIS SHOULD BE A SIMPLE LATCH THAT ALLOWS THE DOOR TO DROP DOWN. HOWEVER, THE LATCH WAS FLAPPING ABOUT AND MAKING NO CONNECTION TO THE MECHANISM IT WAS SUPPOSED TO UNLOCK. WE TRIED TO MANIPULATE THE LATCH SEVERAL TIMES BUT TO NO AVAIL. EVENTUALLY, THE ONLY WAY WE COULD OPEN THE DOOR, WAS BY PHYSICALLY REMOVING THE AFT LATCH HOOK BY OPENING THE NO 2 LIFE RAFT STOWAGE SITUATED AFT OF THIS DOOR. EVEN WHEN WE MANAGED TO THEN OPEN THE DOOR, IT TOOK A LOT OF EFFORT TO UNHOOK THE AFT LATCH HOOK THAT HAD BEEN STUCK INSIDE. INVESTIGATION AND TROUBLESHOOTING OF THIS DOOR AND MECHANISM ARE NOT YET STARTED. THIS DOOR SHOULD BE ABLE TO BE OPENED VERY EASILY WITH LITTLE EFFORT IN AN EMERGENCY, TO ENABLE PASSENGERS TO LOCATE AND PUT ON THEIR LIFE JACKETS. THERE WAS NO WAY THIS WOULD HAVE BEEN POSSIBLE WITH HOW WE FOUND IT. I HAVE ATTACHED A FEW PHOTOS JUST TO GIVE AN IDEA OF THE DOOR IN QUESTION AND THE LATCH STILL ATTACHED TO THE HOOK AFTER WE OPENED THE DOOR. .
